[Skip to Content]
[Skip to Content Landing]
Article
July 1972

Photosensitive Lichenoid Eruption Associated With Demeclocycline

Author Affiliations

USA; USA; USA, San Francisco

From the Dermatology Service, Letterman General Hospital, Presidio of San Francisco. Dr. Lewis is now affiliated with Brooke General Hospital, Ft. Sam Houston, Tex; Dr. Reisner is with the Woodland (Calif) Clinical Medical Group.

Arch Dermatol. 1972;106(1):58-63. doi:10.1001/archderm.1972.01620100046011
Abstract

When the antibiotic, demeclocycline hydrochloride, is given, some recipients may be expected to develop an "exaggerated sunburn," phototoxic-type response. We are describing three patients who developed a peculiar, distinctive lichenoid eruption 14 days following the original exaggerated sunburn. The eruption could not be reproduced by clinical challenge, patch test, or artificial ultraviolet light phototesting procedures. Hence, photoallergy and simple phototoxicity do not seem to be the operative mechanisms, and it is suggested that photobiotropism may be one mechanism capable of producing this unusual lichenoid eruption.

×